Lamotrigine Induced Whole Body Tics: A Case Report and Literature Review

Author(s): Michael B. Centorino, Glenn Catalano, Maria C. Catalano.

Journal Name: Current Drug Safety

Volume 11 , Issue 2 , 2016

Submit Manuscript
Submit Proposal

Abstract:

Lamotrigine is an anticonvulsant medication that also has utility in the treatment of bipolar disorder. It has been associated with many side effects, including rashes that can progress to Stevens-Johnson syndrome or toxic epidermal necrolysis. It has also been associated with the development of motor tics, most commonly in the head, neck, and shoulders. We will now present the case of a 45-year-old woman who developed tics that involved the entire left side of her body after her dose of lamotrigine was increased from 200 mg daily (2.0 mg/kg/day) to 225 mg daily (2.3 mg/kg/day). We will review the prior cases of lamotrigine induced tics, and compare them to the circumstances surrounding our patient. We will also discuss the neurobiology of tics and make suggestions to improve the tics, based on the reported cases.

Keywords: Anticonvulsant, bipolar disorder, dopamine, lamotrigine, side effects, tics.

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 11
ISSUE: 2
Year: 2016
Page: [189 - 191]
Pages: 3
DOI: 10.2174/1574886311207040269
Price: $58

Article Metrics

PDF: 47
HTML: 2
EPUB: 1
PRC: 1